zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Schur complements and statistics. (English) Zbl 0455.15012

MSC:
15A21Canonical forms, reductions, classification
15-02Research monographs (linear algebra)
15A09Matrix inversion, generalized inverses
15A60Applications of functional analysis to matrix theory
62-XXStatistics
WorldCat.org
Full Text: DOI
References:
[1] Ahsanullah, M.; Rahman, M.: A singular inverse of a matrix by rank annihilation. Canad. math. Bull. 16, 1-4 (1973) · Zbl 0269.65023
[2] Aitken, A. C.: Determinants and matrices. (1939) · Zbl 0022.10005
[3] Anderson, T. W.: An introduction to multivariate statistical analysis. (1958) · Zbl 0083.14601
[4] Ando, T.: Commutativity formulas for generalized Schur complements. Linear algebra and appl. 27, 173-186 (1979) · Zbl 0412.15006
[5] Banachiewicz, T.: Zur berechnung der determinante, wie auch der inversen, und zur darauf basierten auflösung der systeme linearer gleichungen. Acta astronom. Sér. C 3, 41-67 (1937) · Zbl 0017.41601
[6] Bartlett, M. S.: An inverse matrix adjustment arising in discriminant analysis. Ann. math. Statist. 22, 107-111 (1951) · Zbl 0042.38203
[7] Bhimasankaram, P.: On generalized inverses of partitioned matrices. Sankhyā ser. A 33, 311-314 (1971) · Zbl 0231.15011
[8] Bjerhammar, A.: A generalized matrix algebra. Kungl. tekniska högskolans handlingar (Stockholm) 124, 1-32 (1958)
[9] Bjerhammar, A.: Theory of errors and generalized matrix inverses. (1973) · Zbl 0267.65002
[10] Bodewig, E.: Comparison of some direct methods for computing determinants and inverse matrices. Koninklijke nederlandse akademie Van wetenschappen, proc. Section of sciences 50, 49-57 (1947) · Zbl 0030.03502
[11] Bodewig, E.: Matrix calculus. (1959) · Zbl 0086.32501
[12] Boerner, H.; Schur, Issai: C.c.gillispie dictionary of scientific biography. Dictionary of scientific biography, 237 (1975)
[13] Burns, F.; Carlson, D.; Haynsworth, E.; Markham, T.: Generalized inverse formulas using the Schur complement. SIAM J. Appl. math. 26, 254-259 (1974) · Zbl 0284.15004
[14] Carlson, D.: Matrix decompositions involving the Schur complement. SIAM J. Appl. math. 28, 577-587 (1975) · Zbl 0296.15006
[15] Carlson, D.; Haynsworth, E.; Markham, T.: A generalization of the Schur complement by means of the Moore-Penrose inverse. SIAM J. Appl. math. 26, 169-175 (1974) · Zbl 0245.15002
[16] Cauchy, A. L.: Mémoire sur LES fonctions qui ne peuvent obtenir que deux valeurs égales et de signes contraires par suite des transpositions opérées entre LES variables qu’elles referment. J. école polytech 10, 29-112 (1812)
[17] Cline, R. E.; Funderlic, R. E.: The rank of a difference of matrices and associated generalized inverses. Linear algebra and appl. 24, 185-215 (1979) · Zbl 0393.15005
[18] Cottle, R. W.: Manifestations of the Schur complement. Linear algebra and appl. 8, 189-211 (1974) · Zbl 0284.15005
[19] Crabtree, D. E.; Haynsworth, E. V.: An identity for the Schur complement of a matrix. Proc. amer. Math. soc. 22, 364-366 (1969) · Zbl 0186.34003
[20] Da Silva, J. Dias: Review of [26]. Math. reviews 51, No. #543 (1976)
[21] Duncan, W. J.: Some devices for the solution of large sets of simultaneous linear equations (with an appendix on the reciprocation of partitioned matrices). The London, Edinburgh, and Dublin philosophical magazine and journal of science, seventh series 35, 660-670 (1944) · Zbl 0061.27010
[22] Edelblute, D. J.: Matrix inversion by rank annihilation. Math. comp. 20, 149-151 (1966) · Zbl 0138.09701
[23] Ellenberg, J. H.: The joint distribution of the standardized least squares residuals from a general linear regression. J. amer. Statist. assoc. 68, 941-943 (1973) · Zbl 0269.62062
[24] Faddeev, D. K.; Faddeeva, V. N.: Computational methods of linear algebra. (1963) · Zbl 0112.07503
[25] Faddeeva, V. N.: Computational methods of linear algebra. (1959) · Zbl 0086.10802
[26] Fiedler, M.: Eigenvalues of nonnegative symmetric matrices. Linear algebra and appl. 9, 119-142 (1974) · Zbl 0322.15015
[27] Frazer, R. A.; Duncan, W. J.; Collar, A. R.: Elementary matrices, and some applications to dynamics and differential equations. (1938) · Zbl 0021.22803
[28] Fréchet, M.: Sur l’extension de certaines évaluations, statistiques au cas de petits échantillons. Rev. inst. Internat. statist. 11, 183-205 (1943) · Zbl 0060.30702
[29] Frobenius, F. G.: Über matrizen aus positiven elementen. S.-B. Königlich preussischen akad. Wiss. zu Berlin 3, 471-476 (1908) · Zbl 39.0213.03
[30] Goddard, L. S.; Schneider, H.: Pairs of matrices with a non-zero commutator. Proc. Cambridge philos. Soc. 51, 551-553 (1955) · Zbl 0066.26703
[31] Guttman, Irwin: A Bayesian analogue of paulson’s lemma and its use in tolerance region construction when sampling from the multi-variate normal. Ann. inst. Statist. math. 23, 67-76 (1971) · Zbl 0264.62011
[32] Guttman, Louis: Enlargement methods for computing the inverse matrix. Ann. math. Statist. 17, 336-343 (1946) · Zbl 0061.27203
[33] Hartfiel, D. J.: An extension of haynsworth’s determinant inequality. Proc. amer. Math. soc. 41, 463-465 (1973) · Zbl 0282.15011
[34] Hartwig, R. E.: Singular value decomposition and the Moore-Penrose inverse of bordered matrices. SIAM J. Appl. math. 31, 31-41 (1976) · Zbl 0335.15006
[35] Hartwig, R. E.: Rank factorization and Moore-Penrose inversion. J. industrial math. Soc. 26, 49-63 (1976) · Zbl 0335.15005
[36] Haynsworth, E. V.: Determination of the inertia of a partitioned Hermitian matrix. Linear algebra and appl. 1, 73-81 (1968) · Zbl 0155.06304
[37] Haynsworth, E. V.: Reduction of a matrix using properties of the Schur complement. Linear algebra and appl. 3, 23-29 (1970) · Zbl 0198.05203
[38] Haynsworth, E. V.: Applications of an inequality for the Schur complement. Proc. amer. Math. soc. 24, 512-516 (1970) · Zbl 0198.05202
[39] Herstein, I. N.; Small, L. W.: An extension of a theorem of Schur. Linear and multilinear algebra 3, 41-43 (1975) · Zbl 0334.15004
[40] Hotelling, H.: Some new methods in matrix calculation. Ann. math. Statist. 14, 1-34 (1943) · Zbl 0061.27007
[41] Householder, A. S.: The theory of matrices in numerical analysis. (1964) · Zbl 0161.12101
[42] Jacobi, C. G. J.: De binis quibuslibet functionibus homogeneis secundi ordinis per substitutiones lineares in alias binas transformandis, quae solis quadratis variabili um constant; una cum variis theorematis de transformatione et determinatione integralium multiplicium. J. reine angew. Math. 12, 1-69 (1834) · Zbl 012.0440cj
[43] Jossa, F.: Risoluzione progressiva di un sistema di equazioni lineari. Anologia con un problema meccanico. Rend. accad. Sci. fis. Mat. napoli ser. 4 10, 346-352 (1940) · Zbl 0027.23004
[44] Khatri, C. G.: A note on some results on a generalised inverse of a matrix. J. indian statist. Assoc. 7, 38-45 (1969)
[45] Lanczos, C.: Linear systems in self-adjoint form. Amer. math. Monthly 65, 665-679 (1958) · Zbl 0083.00604
[46] Marcus, M.; Minc, H.: A survey of matrix theory and matrix inequalities. (1964) · Zbl 0126.02404
[47] Marsaglia, G.; Styan, G. P. H.: Equalities and inequalities for ranks of matrices. Linear and multilinear algebra 2, 269-292 (1974) · Zbl 0297.15003
[48] Marsaglia, G.; Styan, G. P. H.: Rank conditions for generalized inverses of partitioned matrices. Sankhyā ser. A 36, 437-442 (1974) · Zbl 0309.15002
[49] Meyer Jr., C. D.: Generalized inverses of block triangular matrices. SIAM J. Appl. math. 19, 741-750 (1970) · Zbl 0237.15003
[50] Meyer Jr., C. D.: Generalized inverses and ranks of block matrices. SIAM J. Appl. math. 25, 597-602 (1973) · Zbl 0239.15002
[51] Milliken, G. A.; Akdeniz, F.: A theorem on the difference of the generalized inverses of two nonnegative matrices. Comm. statist.--theory and methods 6, 73-79 (1977) · Zbl 0365.15003
[52] Mirsky, L.: An introduction to linear algebra. (1955) · Zbl 0066.26305
[53] Mitra, S. K.: A density-free approach to the matrix variate beta distribution. Sankhyā ser. A 32, 81-88 (1970) · Zbl 0203.51906
[54] Newman, M.: Matrix computations. Survey of numerical analysis, 222-254 (1962)
[55] Ostrowski, A.: A new proof of haynsworth’s quotient formula for Schur complements. Linear algebra and appl. 4, 389-392 (1971) · Zbl 0224.15003
[56] Pringle, R. M.; Rayner, A. A.: Expressions for generalized inverses of a bordered matrix with application to the theory of constrained linear models. SIAM rev. 12, 107-115 (1970) · Zbl 0194.06001
[57] Rao, C. R.: A note on a generalized inverse of a matrix with applications to problems in mathematical statistics. J. roy. Statist. soc. Ser. B 24, 152-158 (1970) · Zbl 0121.14502
[58] Rao, C. R.: Linear statistical inference and its applications. (1973) · Zbl 0256.62002
[59] Rao, C. R.; Mitra, S. K.: Generalized inverse of matrices and its applications. (1971) · Zbl 0236.15004
[60] Rohde, C. A.: Generalized inverses of partitioned matrices. J. soc. Industrial and appl. Math. 13, 1033-1035 (1965) · Zbl 0145.03801
[61] Ruohonen, M.: Generalization of a matrix inversion lemma. Technical report no. 44 (1973)
[62] Ruohonen, M.: Proof of wishartness of a residual matrix. Technical report no. 69 (1976) · Zbl 0332.68052
[63] Sampson, A. R.: Simple BAN estimators of correlations for certain multivariate normal models with known variances. J. amer. Statist. assoc. 73, 859-862 (1978) · Zbl 0396.62037
[64] Savage, L. J.: The foundations of statistics. (1972) · Zbl 0276.62006
[65] Scheffé, H.: The analysis of variance. (1959) · Zbl 0086.34603
[66] Schur, J. [issai]: Über potenzreihen, die im innern des einheitskreises beschränktsind. J. reine angew. Math. 147, 205-232 (1917) · Zbl 46.0475.01
[67] Sharpe, G. E.; Styan, G. P. H.: Circuit duality and the general network inverse. IEEE trans. Circuit theory 12, 22-27 (1965)
[68] Sherman, J.; Morrison, W. J.: Adjustment of an inverse matrix corresponding to changes in the elements of a given column or a given row of the original matrix (Abstract). Ann. math. Statist. 20, 621 (1949)
[69] Sherman, J.; Morrison, W. J.: Adjustment of an inverse matrix corresponding to a change in one element of a given matrix. Ann. math. Statist. 21, 124-127 (1950) · Zbl 0037.00901
[70] Styan, G. P. H.; Pukelsheim, F.: On the nonnegative definiteness of the difference between two matrices (Abstract). Inst. math. Statist. bull. 7, 364 (1978)
[71] Sverdrup, E.: Basic concepts of statistical inference. (1967) · Zbl 0158.36602
[72] Waugh, F. V.: A note concerning hotelling’s method of inverting a partitioned matrix. Ann. math. Statist. 16, 216-217 (1945) · Zbl 0061.27202
[73] Wedderburn, J. H. M.: Republished lectures on matrices. Lectures on matrices (1964)
[74] Westlake, J. R.: A handbook of numerical matrix inversion and solution of linear equations. (1968) · Zbl 0155.19901
[75] Wilf, H. S.: Matrix inversion by the annihilation of rank. J. soc. Industrial and appl. Math. 7, 149-151 (1959) · Zbl 0086.10902
[76] Woodbury, M. A.: Inverting modified matrices. Memorandum report 42 (1950)